Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: HELP When is this lithium to work??!! pearlcat

Posted by ronaldo on April 2, 2007, at 10:42:45

In reply to HELP When is this lithium to work??!!, posted by pearlcat on April 2, 2007, at 9:01:23

Hello pearlcat

Nice name by the way. Sorry you are having such a rough time. I can hardly remember what it was like when I first started Lithium. That was 30 years ago LOL. Are your blood lithium levels being monitored? That is quite NB when starting.

http://www.mdf.contactbox.co.uk/members/lithium_therapy.html

Blood Tests

Once you have begun treatment, it will also be necessary for you to have regular blood tests (sometimes called 'a lithium level', a 'serum lithium level' or a 'plasma lithium level'). This test is important because it enables the doctor to monitor the amount of Lithium in the bloodstream, and therefore, to ensure that your dosage is both effective and safe. Blood tests are needed more often in the early stages of treatment or when your dosage is adjusted. In these circumstances, blood tests may be needed at least once a week. Once serum levels have stabilised, they will be needed only once a month and even less frequently later. Your doctor may, however, request a blood level check if there are signs that the manic depression disorder is returning (a sign that the Lithium level may be too low) or if there is an increase in side effects (a sign that the Lithium level may be too high).

This is a guide to what your blood levels should be:

http://www.nmhct.nhs.uk/pharmacy/mood1.htm

*Below 0.4mmol/L - generally accepted as below the effective level, although some people still seem to do well

*0.4-0.6mmol/L - low side effects but some evidence of slightly higher rates of relapse

*0.6-1.0mmol/L - the usual effective range, although side effects will increase with increased level

*1.0-1.2mmol/L - sometimes used with people for whom mania or hypomania is more of a problem

*1.2 and above - generally accepted to be higher than needed, with increased risk of side effects

I hope this info helps

I never had a problem with nausea. Actually I was lucky - I never had any problems with Lithium at all. Maybe a slight hand tremor and a bit of diarrhoea but that's all as far as I know.

Are you sure it is not the Lamictal playing up?

Your mood does seem unstable which might suggest that you need more than 600mg. I am a 54 year old, 180 lbs male and I take 900mg in one dose at night of a controlled release formula called Priadel. Works for me. My blood level is slap in the middle of the therapeutic range at 0.8mMol/liter.

Check with your pdoc about the serum lithium level. Its important. You should be due a blood test shortly, within the next few days.

Good luck. I hope the Lithium works for you.

ronaldo


> I have been on this lithium 300 mg bid and 200 mg lamictal a day. Started 6 days ago. Still have major mood swings!! P@!SEd off at everybody. I have been cussing like a sailor. And I am constantly crying. I was watching That new planet earth series and cried about the whole polar bear thing! I mean I was sobbing. I am not suicidal but I cant take much more of this. I do also get way more severe when it is coming close to that time of the month. I think I have that PMDD. I have been eating a TON of food and everytime I take the Lithium with or without food I get nausea. Can Somebody give me some answers??!!!!
>
> Pearlcat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ronaldo thread:746204
URL: http://www.dr-bob.org/babble/20070402/msgs/746233.html